News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Wellbutrin day 5 with high anxiety levels


 mom34 - Sun May 03, 2009 9:15 pm

Recently was at the dr for a routine physical and complainedto him of depression. In 2005 I was diagnosed with Depression and anxiety and successfully treated with Lexapro. I stop taking in 2008. It's been approx 9 months since I've stopped taking and I lost about 20 lbs from what I think was the lexapro. Unfortunately I've noticed the symptoms pretty severe within the last three weeks..My Dr has prescribed wellbutrin I'm only on day 5 and I notice high anxiety, still crying everyday..will this go away? He also said my white blood cell count was 'slightly elevated' and wants to check at my follow up appt in a month! Why is he waiting so long. I am obsessing over having something terribly wrong with me.
 John Kenyon, CNA - Wed May 27, 2009 1:59 pm

User avatar Hi there --

First, and this is probably related to the general anxiety you're feeling, a slightly elevated white count is not something worth additional anxiety. It's a very common thing, can be caused by a passing mild virus, medication, just a very transient non-event as a rule. Try and let that one go, although it would be appropriate to follow up non-urgently any time something like that shows up, just don't give it too much thought.

The anxiety could be directly a result of the new medication, as many SSRIs can set off new and often intense anxiety even as the depression lingers, since the purpose of an antidepressant is mostly to fight depression and can take a couple weeks to reach a thereapeutic level. Trouble is, that occasional side effect of increased (or new) anxiety can show up sooner. Long, convoluted reason for that, but it happens -- a lot. Wellbutrin may not be the med for you. Then again, this phase does usually pass in about the same length of time the antidepressant effect begins to become noticeable.

There is one other thing to bear in mind, and that is anxiety and depression often go hand in hand, almost like a hangover after a drinking binge (for lack of a prettier analogy). This could be part of the problem too, but with SSRIs it can become a problem because of the med. Hopefully by now it's worked through and you're feeling better. If not, by all means consider trying something different. Since Lexapro worked well for you before, maybe it would again. Any special reason for the change?

Hope this is helpful to you and that you're doing better by now. Good luck and please follow up with us here.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here